Alert archive / Wyoming / High Wind Watches in 2014

High Wind Watch 3, NWS Cheyenne, WY

January 10, 20145 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 10, 2014, 3:43 AM MST for 5 counties in Wyoming. It took effect at Jan 11, 2014, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2014, 3:43 AM MST (10:43 UTC)
In effect from
Jan 11, 2014, 5:00 AM MST
Expired
Jan 10, 2014, 4:15 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS75 KCYS 101043
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
343 AM MST FRI JAN 10 2014

...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THROUGH
THIS WEEKEND...

.STRONG WEST WINDS WILL BE FOUND OVER WIND PRONE AREAS OF
SOUTHEAST WYOMING THROUGH SATURDAY NIGHT. THIS INCLUDES STRETCHES
OF INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE AND INTERSTATE 80
BETWEEN WHEATLAND AND THE COLORADO STATE LINE. STRONG WINDS
ARE LIKELY TO SPREAD INTO LOWER ELEVATIONS OF SOUTHEAST WYOMING
SATURDAY.

WYZ106-110-116-117-102300-
/O.EXT.KCYS.HW.W.0004.000000T0000Z-140112T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
343 AM MST FRI JAN 10 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM MST SUNDAY. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH SATURDAY NIGHT.
  THERE IS THE POTENTIAL FOR VERY STRONG WINDS LATE SATURDAY INTO
  SATURDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65
  MPH. SUSTAINED WINDS MAY INCREASE TO 45 TO 55 MPH SATURDAY
  NIGHT WITH GUSTS UPWARDS OF 75 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT 
  GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE 
  EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ101-104-105-107-109-118-102300-
/O.NEW.KCYS.HW.A.0003.140111T1200Z-140112T0700Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...CHEYENNE
343 AM MST FRI JAN 10 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING. 

* TIMING...STRONG WINDS EXPECTED TO DEVELOP SATURDAY MORNING AND
  CONTINUE INTO SATURDAY NIGHT.

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 
  MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT
  GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND
  LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME
  CAUTION WHEN ENCOUNTERING STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LIEBL
1 follow-up statement
227 
WWUS75 KCYS 102315
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MST FRI JAN 10 2014

...VERY STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING THIS
WEEKEND...

.STRONG WEST WINDS WILL CONTINUE OVER MOST AREAS IN AND AROUND THE
SOUTHEAST WYOMING MOUNTAINS THROUGH SATURDAY. THIS INCLUDES
STRETCHES OF INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE AND
INTERSTATE 25 BETWEEN WHEATLAND AND THE COLORADO STATE LINE. AFTER
A BRIEF BREAK SATURDAY NIGHT...WINDS WILL INCREASE AGAIN ON
SUNDAY.

WYZ101-104-105-107-109-118-111200-
/O.UPG.KCYS.HW.A.0003.140111T1200Z-140112T0700Z/
/O.EXB.KCYS.HW.W.0004.140111T1000Z-140112T0400Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
RAWLINS...SINCLAIR...HANNA...CHEYENNE
415 PM MST FRI JAN 10 2014

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...3 AM SATURDAY THROUGH SATURDAY EVENING.

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 
  AROUND 60 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT
  GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND
  LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE EXTREME
  CAUTION WHEN ENCOUNTERING STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ106-110-116-117-111200-
/O.CON.KCYS.HW.W.0004.000000T0000Z-140112T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
415 PM MST FRI JAN 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. 

* TIMING...THROUGH SATURDAY NIGHT. 

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 
  65 MPH. SUSTAINED WINDS MAY INCREASE TO 45 TO 55 MPH SATURDAY 
  NIGHT WITH GUSTS UPWARDS OF 75 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND FREQUENT 
  GUSTS POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. MOTORIST SHOULD SLOW DOWN AND USE 
  EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

HAHN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 9, 10:11 PM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Jan 9, 10:11 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 PM MST THU JAN 9 2014

.UPDATE...
ISSUED AT 817 PM MST THU JAN 9 2014

CURRENT GRIDDED FORECASTS FOR TONIGHT IN DECENT SHAPE...WITH SOME
MINOR MODIFICATIONS BASED ON TRENDS AND THE 00Z NAM PROGS.
PROGRESSIVE SHORTWAVE TROUGH MOVES TO NORTHEAST COLORADO BY DAWN...
WITH FAST MOVING PACIFIC COLD FRONT SWEEPING ACROSS OUR COUNTIES.
500-300 MB LAYER SHOWS STRONG DOWNWARD MOTION ON THE QUASIGEOSTROPHIC
FORCING...THUS EXPECT WINDS TO INCREASE MARKEDLY AFTER MIDNIGHT...
ESPECIALLY IN OUR HIGH WIND WARNING LOCATIONS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 255 PM MST THU JAN 9 2014

WIDESPREAD HIGH WIND EVENT STILL LOOKS ON TRACK FOR AT LEAST
SOUTHEAST WYOMING THROUGH THIS WEEKEND...WITH MARGINAL CONDITIONS
EXPECTED ACROSS WESTERN NEBRASKA.

TODAY AND TONIGHT...PREVIOUS FORECAST PACKAGE THROUGH TONIGHT
LOOKS ON TRACK. HOWEVER...WINDS HAVE HIT 50 KNOTS AT BORDEAUX IN
THE LAST 2 HOURS SO UPGRADED THE WATCH TO WARNING EARLY THIS
AFTERNOON. HAVE ALSO UPGRADED THE SOUTHERN LARAMIE RANGE BUT DO
NOT EXPECT HIGH WINDS TO BEGIN UNTIL AROUND MIDNIGHT THERE...SO
KEPT THE ORIGINAL TIME OF 07Z. WINDS HAVE BEGUN TO INCREASE THIS
AFTERNOON ACROSS OTHER LOCATIONS EVEN THOUGH THE VALLEYS AND HIGH
PLAINS OUTSIDE OF THE WIND PRONE AREAS ARE STILL WELL BELOW
CRITERIA AND ARE GENERALLY GUSTING TO 40 MPH. THESE WINDS WILL
CONTINUE TO INCREASE EACH DAY THROUGH THIS WEEKEND. SNOW HAS
STARTED TO FALL ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS EARLY
THIS AFTERNOON AS THE FIRST IN A SERIES OF PROGRESSIVE TROUGHS
MOVES INTO THE ROCKYS...SO THE WINTER STORM WARNING APPEARS TO BE
ON TRACK FOR OVER A FOOT OF SNOW IN SOME LOCATIONS.

FRIDAY AND FRIDAY NIGHT...MODELS SHOW THE FIRST UPPER LEVEL
TROUGH OVER THE FORECAST AREA AND PUSHING EASTWARD INTO THE
PLAINS BY FRIDAY MORNING. CONFIDENT THAT HEAVY SNOW WILL FALL
ACROSS THE MOUNTAINS WITH SIGNIFICANT ACCUMULATIONS...AND PERIODS
OF LIGHT SNOW WILL OCCUR OVER THE HIGH VALLEYS WEST OF THE LARAMIE
RANGE. SNOW ACCUMULATIONS IN THE VALLEYS WILL GENERALLY BE A
DUSTING TO ONE INCH. THE HIGH PLAINS MAY NOT SEE ANY SNOW AT ALL
DUE TO DOWNSLOPE WINDS. A SECONDARY SHORTWAVE TROUGH EMBEDDED IN
NORTHWEST FLOW ALOFT BEHIND THE STRONGER TROUGH WILL MOVE ACROSS
THE MOUNTAINS FRIDAY AFTERNOON ENHANCING SNOWFALL POTENTIAL WEST
OF THE LARAMIE RANGE. THE COLD FRONT WILL PUSH THROUGH VERY EARLY
IN THE DAY...WITH HIGHS GENERALLY IN THE 20S WEST OF THE LARAMIE
RANGE.

THE MAIN FORECAST CONCERN WILL BE THE STRONG WINDS ON FRIDAY SINCE
THERE IS A BIT OF UNCERTAINTY ACROSS SOUTHEAST WYOMING OUTSIDE OF
THE WIND PRONE AREAS...MAINLY THE HIGH PLAINS. MODELS INDICATE
SOME MOUNTAIN WAVE ACTIVITY IN THE LEE OF THE ROCKYS...SO THERE IS
CONCERN OF PERIODS OF VERY STRONG WIND GUSTS OVER 60 MPH FROM
LARAMIE...TO CHEYENNE...NORTH TO AROUND DOUGLAS LATE FRIDAY INTO
FRIDAY NIGHT. INCREASED GUSTS TO 50 KNOTS IN SOME OF THESE
LOCATIONS. HOWEVER...CONFIDENCE IS MARGINAL TO ISSUE A HIGH WIND
HEADLINE AT THIS TIME.

FOR SATURDAY...EXPECT THE STRONGEST WINDS TO SHIFT NORTHWARD AS A
WEAK RIDGE MOVES ACROSS THE REGION AHEAD OF THE NEXT PACIFIC
STORM SYSTEM. THIS WILL RESULT IN THE STRONGEST GRADIENT LOCATED
NORTH OF THE I80 CORRIDOR FOR A BRIEF TIME. THE WIND PRONE AREAS
ACROSS CARBON AND SW PLATTE COUNTY WILL STILL EXPERIENCE GUSTS
OVER 60 MPH...BUT THE STRONGEST WINDS WILL LIKELY BE NORTH OF I80
INTO CENTRAL WYOMING INCLUDING THE NORTHERN LARAMIE RANGE. THE
SNOW ACROSS THE MOUNTAINS WILL DIMINISH IN INTENSITY SATURDAY
AFTERNOON BEFORE PICKING BACK UP AGAIN LATE SATURDAY EVENING.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 230 PM MST THU JAN 9 2014

A GENERALLY MILD AND WINDY WEATHER REGIME EXPECTED TO BE OVER THE
REGION THROUGH THE PERIOD UNDER A FAST NWLY FLOW ALOFT. MOST
SIGNIFICANT UPPER SHORTWAVE WILL PASS ACROSS ON SUNDAY BRINGING
SNOW SHOWERS MAINLY TO THE MTNS AND A PACIFIC COOL FRONT. AFTER
THAT A NW FLOW WILL RESIDE OVER THE REGION WITH PERIODS OF WINDY
CONDITIONS IN RESPONSE TO OTHER WEAK SHORTWAVES MOVING BY IN THE
FLOW. MOST SIGNIFICANT DIFFERENCE COMES ABOUT THURSDAY WHEN THE
GFS BRINGS ANOTHER WEAK SHORTWAVE ACROSS THE NORTHERN PLAINS WHILE
THE EC DROPS A STRONGER SYSTEM MORE SOUTH ACROSS WYOMING. WILL NOT
GET TOO EXCITED ABOUT THIS YET BUT SEE WHAT LATER SOLUTIONS
DEPICT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 1008 PM MST THU JAN 9 2014

VFR PREVAILS...WITH LOCALIZED MVFR AT RAWLINS IN SNOW SHOWERS.
MOUNTAINS OBSCURED. GUSTY WINDS FROM 15Z TO 02Z...WITH GUSTS UP
TO 45 KNOTS AT SOME LOCATIONS.

&&

.FIRE WEATHER...
ISSUED AT 148 PM MST THU JAN 9 2014

A PROLONGED AND WIDESPREAD HIGH WIND EVENT WILL LIKELY OCCUR FOR
SOUTHEAST WYOMING AND NEBRASKA PANHANDLE BEGINNING IN OUR WIND
PRONE AREAS TODAY. THE WINDS ARE EXPECTED TO BECOME QUITE WIDESPREAD
SATURDAY FOR LOWER LYING AREAS...SPREADING INTO THE PANHANDLE
SUNDAY. FORTUNATELY...COLD TEMPERATURES AND SNOW ON THE GROUND
WILL PREVENT ANY CRITICAL FIRE WEATHER CONDITIONS FROM
DEVELOPING...SO FIRE WEATHER CONCERNS WILL REMAIN MINIMAL INTO
NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 7 AM MST SATURDAY FOR WYZ112-114.

     HIGH WIND WARNING UNTIL 6 PM MST SATURDAY FOR WYZ106-110.

     HIGH WIND WARNING UNTIL 6 PM MST SATURDAY FOR WYZ116-117.

NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...TJT
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Jan 9, 5:04 PM MST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MST THU JAN 9 2014

WYZ101>111-113-115>119-101330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
504 PM MST THU JAN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

HIGH WIND WARNINGS IN EFFECT FOR ARLINGTON...ELK MOUNTAIN AND
BORDEAUX...WITH A HIGH WIND WARNING FOR THE INTERSTATE 80 SUMMIT AND
EASTERN LARAMIE COUNTY FOOTHILLS AFTER MIDNIGHT. STRONG WINDS WILL
CONTINUE. WEST WINDS OF 35 TO 45 MPH WILL BE COMMON WITH GUSTS UP TO
65 MPH.

ELSEWHERE...GUSTY WINDS WILL CONTINUE TONIGHT WITH SCATTERED TO
NUMEROUS SNOW SHOWERS WEST OF INTERSTATE 25...AND ISOLATED TO
SCATTERED SNOW SHOWERS EAST OF INTERSTATE 25.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS WILL CONTINUE ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING FRIDAY AND THROUGH THE WEEKEND. STRONG WINDS MAY
ALSO SPREAD INTO LOWER ELEVATIONS OF SOUTHEAST WYOMING...INCLUDING
THE PLAINS SATURDAY NIGHT AND SUNDAY. WINDS COULD BE QUITE STRONG
THIS WEEKEND WITH WIND GUSTS IN EXCESS OF 70 MPH...ESPECIALLY IN WIND
PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-101330-
SIERRA MADRE RANGE-SNOWY RANGE-
504 PM MST THU JAN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TONIGHT

WINTER STORM WARNINGS ARE IN EFFECT FOR THE SNOWY AND SIERRA MADRE
RANGES. 12 TO 20 INCHES OF SNOW WILL FALL BY SATURDAY MORNING...WITH
HIGHER AMOUNTS ON WEST FACING SLOPES. WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH WILL PRODUCE WIDESPREAD BLOWING SNOW AND NEAR
ZERO VISIBILITY AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL DEVELOP OVER THE MOUNTAINS FRIDAY WITH SUSTAINED
WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH. STRONG WINDS
COMBINE WITH FALLING SNOW WILL PRODUCE WHITEOUT CONDITIONS AT TIMES
OVER THE MOUNTAINS. A WINTER STORM WARNING IS IN EFFECT FOR THE
SNOWY AND SIERRA MADRE RANGES THROUGH FRIDAY NIGHT. STRONG WINDS
WILL CONTINUE ACROSS THIS AREA THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
504 PM MST THU JAN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF STRONG WINDS THIS WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Local storm report, Jan 9, 11:17 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1117 PM MST THU JAN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
01/09/2014  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            WYDOT SENSOR AT STROUSS HILL. SUSTAINED 41 MPH.

1055 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
01/09/2014  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WYDOT SENSOR AT COOPER COVE. SUSTAINED 47 MPH.

&&

LIEBL
Local storm report, Jan 9, 11:40 PM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 PM MST THU JAN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
01/09/2014  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            8880 FEET.  SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 8 HOURS.

1000 PM     SNOW             14 E DIXON              41.03N 107.27W
01/09/2014  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7440 FEET.  SNOW WATER EQUIVALENT IS 0.4 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 8 HOURS.

1000 PM     SNOW             17 SW ENCAMPMENT        41.03N 107.03W
01/09/2014  E9.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
            RANGE.  ELEVATION 8150 FEET.  SNOW WATER EQUIVALENT IS
            0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 8 HOURS.

1000 PM     SNOW             10 WSW ENCAMPMENT       41.15N 106.97W
01/09/2014  E7.5 INCH        CARBON             WY   PARK/FOREST SRVC

            OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            10000 FEET.  SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 8 HOURS.

1000 PM     SNOW             5 SW ENCAMPMENT         41.16N 106.86W
01/09/2014  E9.0 INCH        CARBON             WY   PARK/FOREST SRVC

            WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 8 HOURS.

1000 PM     HEAVY SNOW       WHISKEY PARK            41.00N 106.91W
01/09/2014  E12.0 INCH       CARBON             WY   PARK/FOREST SRVC

            WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE.  ELEVATION
            8950 FEET.  SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 8 HOURS.

1000 PM     SNOW             11 SSE ENCAMPMENT       41.06N 106.71W
01/09/2014  E10.5 INCH       CARBON             WY   PARK/FOREST SRVC

            BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9820 FEET.  SNOW WATER EQUIVALENT IS 0.7 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 8 HOURS.

1000 PM     SNOW             17 ENE RIVERSIDE        41.31N 106.48W
01/09/2014  E1.5 INCH        CARBON             WY   PARK/FOREST SRVC

            SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            8440 FEET.  SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 8 HOURS.

1000 PM     SNOW             12 WNW CENTENNIAL       41.37N 106.32W
01/09/2014  E6.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE.  ELEVATION
            10130 FEET.  SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
            OVER PAST 8 HOURS.

1000 PM     SNOW             30 WNW LARAMIE          41.48N 106.12W
01/09/2014  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SAND LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10050
            FEET.  SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
            PAST 8 HOURS.

1000 PM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
01/09/2014  E4.5 INCH        ALBANY             WY   PARK/FOREST SRVC

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE.  ELEVATION 10240
            FEET.  SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
            PAST 8 HOURS.

1000 PM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
01/09/2014  E6.0 INCH        ALBANY             WY   PARK/FOREST SRVC

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE.  ELEVATION 9574
            FEET.  SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
            PAST 8 HOURS.

1000 PM     SNOW             21 SSE ELK MOUNTAIN     41.41N 106.26W
01/09/2014  E4.5 INCH        CARBON             WY   PARK/FOREST SRVC

            MEDICINE BOW SNOTEL IN THE SNOWY RANGE.  ELEVATION 10500
            FEET.  SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 15 TO 1.  ACCUMULATION WAS OVER
            PAST 8 HOURS.

1000 PM     SNOW             35 S RAWLINS            41.28N 107.23W
01/09/2014  E6.0 INCH        CARBON             WY   PARK/FOREST SRVC

            SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
            ACCUMULATION WAS OVER PAST 8 HOURS.

&&

LIEBL

Nearby

High Wind Watches in Wyoming, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.